Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 8, 2012, 4:35 PM CDT for Douglas County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 4:35 PM CDT (21:35 UTC)
- Expired
- Aug 8, 2012, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
County Douglas County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:45 PM CDT | HAIL 1 | 2 Sw Tuscola, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901 WWUS83 KILX 082135 SPSILX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 435 PM CDT WED AUG 8 2012 ILZ045-055-057-082215- CHAMPAIGN-DOUGLAS-EDGAR- 435 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...NORTHWESTERN EDGAR AND SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR TUSCOLA...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMARGO... VILLA GROVE... HINDSBORO... NEWMAN... OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3991 8796 3970 8797 3965 8847 3983 8837 TIME...MOT...LOC 2135Z 255DEG 25KT 3979 8824 $$ CHS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:06 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 8, 3:06 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT WED AUG 8 2012 .DISCUSSION... ISSUED 305 PM CDT WED AUG 8 2012 SHORT TERM...TONIGHT THROUGH FRIDAY SATELLITE AND RADAR SHOWING SEVERAL WEAKER MESOSCALE CONVECTIVE VORTICIES FROM THE CONVECTIVE CLUSTER THAT DEVELOPED IN IOWA EARLIER TODAY. ONE WAS IN NORTHERN IL...ANOTHER JUST NE OF PIA AND A THIRD JUST MOVING INTO WEST CENTRAL IL. IN ADDITION...A SHORTWAVE TROF IN NW IOWA WAS SETTING OFF THUNDERSTORMS IN THE WESTERN HALF OF THAT STATE. THE MCV IN WEST CENTRAL IL AND THE SHORTWAVE IN IOWA WILL RESULT IN PERIODIC CHANCES OF SHOWERS AND A FEW T-STORMS THIS EVENING AND AGAIN TONIGHT. MORE AREAS THAN NOT ARE EXPECTED TO RECEIVE RAINFALL IN WEST CENTRAL AND CENTRAL IL... SO WILL BE GOING WITH LIKELY POPS. FOR THURSDAY THE BIGGEST QUESTION WILL BE WHERE WILL THE MAIN SYNOPTIC FRONT...CURRENTLY IN THE VICINITY OF THE I-74 CORRIDOR... AND THE VARIOUS MESOSCALE CONVECTIVE BOUNDARIES BE LOCATED. NONE OF THE MODELS HAVE DONE A GOOD JOB WITH THIS SIMPLY BECAUSE OF THE THUNDERSTORM SCALE BOUNDARIES. THUS...THE BEST ESTIMATE IS THAT THE MAIN BOUNDARY WILL BE CLOSE TO...OR JUST SOUTH OF I-72. A STRONGER SHORTWAVE...CURRENTLY NEAR LAKE WINNIPEG...IS EXPECTED TO DIVE TO THE SOUTH TOWARD THE EASTERN GREAT LAKES AND OHIO VALLEY BY LATE THURSDAY. THIS WILL PROVIDE AMPLE UPPER SUPPORT FOR SHOWERS AND T-STORMS TO DEVELOP DURING THE DAY THURSDAY AND THROUGH THURSDAY EVENING. THE BEST CHANCES FOR RAINFALL WILL BE FROM PEORIA TO SPRINGFIELD...AND POINTS EAST...THURSDAY AFTERNOON AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE FRONT AND AHEAD OF THE DEEPENING SHORTWAVE. THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS THURSDAY AFTERNOON INTO EARLY THURSDAY NIGHT...MAINLY ALONG AND EAST OF I-57. THIS IS WHERE THE WESTERN EDGE OF THE BEST LOW LEVEL MOISTURE AND INSTABILITY IS ANTICIPATED. FORECAST SOUNDINGS INDICATE QUITE A BIT OF DRY AIR IN THE LOWER LEVELS...WHICH COULD PRODUCE ISOLATED DOWNBURSTS WITH THE STRONGEST STORMS. THE UPPER TROF AXIS IS EXPECTED TO SWING EAST OF THE STATE BY FRIDAY...BRINGING AN END TO THE RAIN AND USHERING IN FAIRLY COOL AIR. IN FACT THIS WILL PROBABLY BE THE COOLEST AIR WE HAVE SEEN SINCE THE MIDDLE OF JUNE. LONG TERM...SATURDAY THROUGH WEDNESDAY A NORTHWEST UPPER LEVEL FLOW AND THE COOL SIDE OF HIGH PRESSURE WILL RESULT IN A CONTINUATION OF AT OR JUST BELOW SEASONAL NORMAL TEMPERATURES FOR SATURDAY. ANOTHER SHORTWAVE TROF COMING TO US FROM THE WNW SUNDAY MAY BRING AN OUTSIDE CHANCE FOR RAIN. THE MEDIUM RANGE MODELS ARE NOT REALLY CONSISTENT WITH THIS... PARTICULARLY WITH THE MOISTURE FIELDS. THUS...WILL KEEP THE RAIN OUT OF THE MAIN FORECAST AND JUST STICK WITH SLIGHT CHANCES FOR NOW. BY MONDAY A PATTERN SHIFT IS ANTICIPATED AS THE UPPER LEVEL FLOW IS SHOWING SIGNS OF BECOMING PROGRESSIVE. THIS MEANS THAT THE UPPER LEVEL RIDGE IN THE WESTERN STATES WILL MAKE A RETURN TO THE REGION FOR THE EARLY AND MIDDLE PART OF NEXT WEEK. THIS MEANS A RETURN TO DRY AND HOT CONDITIONS. BUMPED TEMPS UP A FEW DEGREES FROM GUIDANCE FOR MONDAY THROUGH WEDNESDAY TO REFLECT THIS TREND. MILLER && .AVIATION... ISSUED 1244 PM CDT WED AUG 8 2012 GENERALLY VFR CONDITIONS WITH HIGH CLOUD BASES AROUND 10 KFT AGL. SCATTERED SHOWERS THIS AFTERNOON AS A WEAKENING THUNDERSTORM COMPLEX FROM IOWA TRACKS ACROSS THE STATE. LOW CONFIDENCE IN PREVAILING RAIN AT ANY SITE SO WILL USE VCSH AND TEMPO SHOWERS IN. BRIEF VSBY REDUCTIONS TO MVFR IN HEAVIER SHOWERS. ANOTHER SHORTWAVE MOVES IN FROM THE NORTHWEST TONIGHT SO WILL KEEP VCSH AT ALL SITES. WIND FIELDS HAVE BEEN ERRATIC SO FAR DUE TO THE OUTFLOW FROM REMNANT STORMS. HOWEVER LOW PRESSURE IS FORECAST TO DEVELOP OVER CENTRAL MO TONIGHT WHICH SHOULD CAUSE AN EASTERLY WIND FLOW OVERNIGHT. 25 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 3:21 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 321 PM CDT WED AUG 8 2012 ILZ027>031-036>038-040>043-047>053-092030- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 321 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA PERIODICALLY OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL RE-DEVELOP THURSDAY AFTERNOON AHEAD OF A LOW PRESSURE SYSTEM. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH STRONG WIND GUSTS AND HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-092030- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 321 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE AREA PERIODICALLY OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL RE-DEVELOP THURSDAY AFTERNOON AND EVENING...AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE STATE. SEVERE WEATHER WILL BE POSSIBLE...WITH THE MAIN THREATS BEING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
In the hours before
Special weather statement, Aug 8, 4:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 435 PM CDT WED AUG 8 2012 ILZ045-055-057-082215- CHAMPAIGN-DOUGLAS-EDGAR- 435 PM CDT WED AUG 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...NORTHWESTERN EDGAR AND SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR TUSCOLA...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMARGO... VILLA GROVE... HINDSBORO... NEWMAN... OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3991 8796 3970 8797 3965 8847 3983 8837 TIME...MOT...LOC 2135Z 255DEG 25KT 3979 8824 CHS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:22 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 38 min |
| Aug 8, 5:32 PM CDT | Areal Flood Advisory | ILX | Clay, Richland | 3 hr |
| Aug 8, 6:14 PM CDT | Flash Flood Warning | ILX | Clay, Richland | 3 hr |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.